Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 11, 2016, 12:40 AM CDT for 4 counties in Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 12:40 AM CDT (05:40 UTC)
- Expired
- Aug 11, 2016, 1:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Lac qui Parle County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted.
979
WWUS83 KMPX 110540
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 AM CDT THU AUG 11 2016
MNZ054-056-057-064-065-073-110645-
CHIPPEWA-RENVILLE-REDWOOD-LAC QUI PARLE-KANDIYOHI-YELLOW MEDICINE-
1240 AM CDT THU AUG 11 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
145 AM CDT IN PORTIONS OF WESTERN MINNESOTA...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
CHIPPEWA...RENVILLE...REDWOOD...LAC QUI PARLE...KANDIYOHI...YELLOW
MEDICINE...
AT 1238 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR REDWOOD FALLS TO NEAR MARIETTA. THIS LINE WAS
MOVING NORTHEAST AT AROUND 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...REDWOOD FALLS...GRANITE FALLS...OLIVIA...MADISON...
DAWSON...CLARA CITY...RENVILLE...FAIRFAX...HECTOR...
BIRD ISLAND AND CLARKFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 1 AND 97.
U.S. HIGHWAY 75 BETWEEN MILE MARKERS 95 AND 127.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 90 AND 107.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 73 AND 113.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4526 9645 4525 9629 4522 9627 4515 9604
4515 9582 4492 9476 4489 9475 4489 9465
4486 9450 4471 9459 4471 9463 4465 9463
4454 9470 4448 9481 4449 9486 4444 9488
4483 9645
TIME...MOT...LOC 0538Z 224DEG 29KT 4488 9630 4449 9488
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 12:37 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 11, 12:37 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1237 AM CDT THU AUG 11 2016
Updated to include 06z aviation discussion below.
&&
.SHORT TERM...(This evening through Thursday Night)
Issued at 345 PM CDT Wed Aug 10 2016
Early morning convection that produced a wide area of 0.50 to 2
inches across portions of central Minnesota, has moved across Lake
Superior with remnant of the outflow boundary, that was
associated with it, across southern Minnesota. Since noon, return
flow has developed and nearly washed out any type of convergence
or signature along this boundary.
Initially, this boundary seem a good area of afternoon convection
would develop. However, it has not materialized as of 1830z. A more
pronounced area of convection that continued to develop this
afternoon was across far southeast North Dakota which will likely be
the main show later this afternoon/evening as it moves along the
best theta-e convergence and upper level support regime in
central/northern Minnesota. There is still an outside chance of
thunderstorms across southern Minnesota due to high CAPEs and
limited CAP. But there remains little in the way of upper level
support until later this evening along with highly developed and
anticipated MCS moving across central Minnesota.
Although CAMS were not helpful this morning, some of the latest runs
do support a complex that was developing across southeast North
Dakota and moving it eastward along the boundary currently in
central Minnesota. This is the best scenario with the current
conditions and satellite imagery. Although there will be some
deviations to the current motion of this complex of thunderstorms,
the overall trends do support likely/categorical percentages in
central Minnesota this evening, with likely percentages trending
south-southeast across east central Minnesota and west central
Wisconsin overnight. This is also where the current Flash Flood
Watch is in effect. This flash flood watch is necessary due to
abnormally high water content in the atmosphere, and the possibility
of training thunderstorms. Severe weather potential in terms of
hail/damaging winds is still possible due to the amount of shear and
instability expected.
By Thursday morning, thunderstorms will likely be concentrated
across eastern Minnesota and west central Wisconsin as the main
complex of the MCSs slowly moves out of the region. However, the
leftover boundaries associated with this complex will lead to
additional thunderstorms during the afternoon as the main front
holds west of MPX CWA. With PWATs values at nearly two inches
through Thursday afternoon, the threat of additional thunderstorms
and heavy rainfall is likely. Not until late Thursday evening does
the main front move through to support a drier scenario for the
upcoming weekend.
.LONG TERM...(Friday morning through Wednesday) Issued at 345 PM
CDT Wed Aug 10 2016
Quiet weather in the long term as the cold front is forecast to be
passing through the region Friday morning. A few lingering showers
and thunderstorms are possible across the southeast on Friday, but
the northwest should be dry.
Northwest flow will prevail through the weekend into early next
week. Upper level subsidence will result in a surface high
pressure starting over the Midwest on Saturday, which will slowly
translate southeast toward the Great Lakes early in the week.
Expect light winds, clear skies, and seasonable temperatures
during that time period. Southerly return flow will set up on
Monday as this surface high shifts east, and an upper level wave
will move east Monday night which should drive an MCS across
northern MN. Went with blended guidance for both temperatures and
pops.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1235 AM CDT Thu Aug 11 2016
Ongoing MCS will continue periods of rain and thunder over the
area through the night. Next line of convection moving into
wester MN now and will ride east southeast into Thursday morning.
Timing should see activity wane from west to east into the morning
before redevelopment into the afternoon/evening hours. We will see
some cigs/vsbys drop to ifs as activity rolls through. Expect
trend to vfr developing from west to east Thursday night as front
exits the area.
KMSP...Timing of convection an issue this period...as we have MCS
moving through the area now with attendant ifr/mvfr conditions.
Expect overall trend to include a break by 14z Thu and
redevelopment possible into Thursday afternoon...lingering into
evening as front to the west gradually moves through.
/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 10 AM CDT this morning for WIZ014-023.
MN...Flash Flood Watch until 10 AM CDT this morning for MNZ041>045-
047>070-073>076.
&&
UPDATE...JPC
SHORT TERM...JLT
LONG TERM...JRB
AVIATION...DWEHazardous weather outlook, Aug 10, 4:39 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 439 PM CDT WED AUG 10 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 439 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO COULD ALSO OCCUR...MAINLY OVER CENTRAL MINNESOTA. TORRENTIAL RAINFALL AND THE POTENTIAL FOR FLOODING IS ALSO BECOMING LIKELY SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY NIGHT. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY THREAT...ALTHOUGH A FEW STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 10, 9:45 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HEAVY RAIN 1 NNE OAKDALE 45.00N 92.96W
08/10/2016 M3.50 INCH WASHINGTON MN AMATEUR RADIO
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
&&
CARLYONLocal storm report, Aug 10, 9:47 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
947 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HEAVY RAIN 1 NE BROOKLYN PARK 45.12N 93.34W
08/10/2016 M1.58 INCH HENNEPIN MN PUBLIC
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
&&
CARLYONLocal storm report, Aug 10, 10:04 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1004 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 4 N HUTCHINSON 44.95N 94.37W
08/10/2016 E3.20 INCH MCLEOD MN TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
&&
CARLYONLocal storm report, Aug 10, 10:29 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 NE EDINA 44.91N 93.33W
08/10/2016 M1.64 INCH HENNEPIN MN COCORAHS
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0900 PM HEAVY RAIN 2 WSW RICHFIELD 44.87N 93.32W
08/10/2016 M1.25 INCH HENNEPIN MN AMATEUR RADIO
REPORTED AT 76 TH AND YORK AVE, EDINA, MN.
THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0436 PM HAIL PENNOCK 45.15N 95.18W
08/10/2016 E2.00 INCH KANDIYOHI MN PUBLIC
LATE REPORT ESTIMATED VIA SOCIAL MEDIA.
0725 PM HAIL JANESVILLE 44.12N 93.71W
08/10/2016 E1.00 INCH WASECA MN PUBLIC
.
0806 PM FLASH FLOOD 1 S HUTCHINSON 44.88N 94.38W
08/10/2016 MCLEOD MN TRAINED SPOTTER
SPOTTER REPORTS POLICE BLOCKING INTERSECTION
OF HWY 15 AND GRADE RD. ABOUT 9 INCHES OF
WATER ACROSS THE ROAD.
0825 PM HEAVY RAIN 1 S ST. MICHAEL 45.20N 93.66W
08/10/2016 M1.35 INCH WRIGHT MN PUBLIC
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0830 PM HEAVY RAIN 2 NNW ST. PAUL 44.98N 93.12W
08/10/2016 M1.45 INCH RAMSEY MN AMATEUR RADIO
REPORTED AT MARYLAND AND WESTERN AVE, ST
PAUL MN. THE DURATION OF THE HEAVY RAIN
EVENT WAS 45 MINUTES.
0830 PM HEAVY RAIN 1 NE MAPLE LAKE 45.24N 93.99W
08/10/2016 M2.12 INCH WRIGHT MN AMATEUR RADIO
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0834 PM HEAVY RAIN 2 ESE COLUMBIA HEIGHTS 45.03N 93.21W
08/10/2016 M2.28 INCH RAMSEY MN MESONET
MESONET STATION COLUMBIA HEIGHTS 2 ESE
/STNTH/. THE DURATION OF THE HEAVY RAIN
EVENT WAS 1 HOUR.
0840 PM HEAVY RAIN 1 ENE MAPLE PLAIN 45.01N 93.65W
08/10/2016 M2.00 INCH HENNEPIN MN TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0840 PM FLOOD 4 S FALCON HEIGHTS 44.93N 93.19W
08/10/2016 RAMSEY MN AMATEUR RADIO
3 TO 4 INCHES OF FLOWING WATER OVER ROADWAY.
REPORTED AT CRETIN AND ST CLAIR AVE, ST PAUL
MN.
0850 PM TSTM WND DMG 1 SW NORWOOD/YOUNG AMER 44.77N 93.93W
08/10/2016 CARVER MN AMATEUR RADIO
8 INCH BRANCHES DOWN.
0844 PM HEAVY RAIN 1 SW WACONIA 44.84N 93.82W
08/10/2016 M2.12 INCH CARVER MN MESONET
MESONET STATION WACONIA 1 WSW /WCNCL/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.
1000 PM HEAVY RAIN 4 N HUTCHINSON 44.95N 94.37W
08/10/2016 E3.20 INCH MCLEOD MN TRAINED SPOTTER
. THE DURATION OF THE HEAVY RAIN EVENT WAS 3
HOURS.
0852 PM FLOOD 1 ENE RICHFIELD 44.88N 93.27W
08/10/2016 HENNEPIN MN COCORAHS
HIGHWAY 62 COMPLETELY UNDER WATER. REPORTED
AT HWY 62 AND PENN AVE, RICHFIELD, MN.
0853 PM HEAVY RAIN 2 W OLIVIA 44.78N 95.03W
08/10/2016 M2.02 INCH RENVILLE MN AWOS
AWOS STATION OLIVIA AP /OVL/. THE DURATION
OF THE HEAVY RAIN EVENT WAS 1 HOUR.
0853 PM TSTM WND GST 2 W OLIVIA 44.78N 95.03W
08/10/2016 M46 MPH RENVILLE MN AWOS
AWOS STATION OLIVIA AP /OVL/.
0856 PM HEAVY RAIN 1 SSW THE LAKE MINNETON 44.92N 93.47W
08/10/2016 M1.75 INCH HENNEPIN MN MESONET
MESONET STATION MINNETONKA /C5102/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.
0900 PM HEAVY RAIN 1 SE WILLMAR 45.11N 95.03W
08/10/2016 M1.45 INCH KANDIYOHI MN COCORAHS
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR 15 MINUTES.
0908 PM HEAVY RAIN 1 NE BROOKLYN PARK 45.12N 93.34W
08/10/2016 M1.58 INCH HENNEPIN MN PUBLIC
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0908 PM HEAVY RAIN LONG LAKE 44.99N 93.57W
08/10/2016 M1.04 INCH HENNEPIN MN COCORAHS
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0913 PM HEAVY RAIN 1 E CHASKA 44.82N 93.58W
08/10/2016 M1.00 INCH CARVER MN COCORAHS
. THE DURATION OF THE HEAVY RAIN EVENT WAS
30 MINUTES.
0919 PM HEAVY RAIN 3 SSE COLUMBIA HEIGHTS 45.01N 93.23W
08/10/2016 M1.64 INCH HENNEPIN MN PUBLIC
REPORTED AT LOWRY AVE AND STINSON BLVD,
MINNEAPOLIS, MN. THE DURATION OF THE HEAVY
RAIN EVENT WAS 1 HOUR.
0930 PM FLOOD 1 S HOPKINS 44.91N 93.41W
08/10/2016 HENNEPIN MN TRAINED SPOTTER
WATER COVERING ROAD WESTBROOKE-WAY NEAR NINE
MILE CREEK.
0936 PM HEAVY RAIN 1 NNE OAKDALE 45.00N 92.96W
08/10/2016 M3.50 INCH WASHINGTON MN AMATEUR RADIO
. THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0941 PM FLOOD 1 SSW BLOOMINGTON 44.81N 93.33W
08/10/2016 HENNEPIN MN AMATEUR RADIO
OLD SHAKOPEE RD AND DREW AVE S, ROAD UNDER
WATER.
0708 PM HEAVY RAIN 1 NE MORA 45.89N 93.27W
08/10/2016 M1.82 INCH KANABEC MN MESONET
MESONET STATION MORA 1 ENE /JMRM5/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.
0636 PM HEAVY RAIN 7 SE ONAMIA 45.99N 93.57W
08/10/2016 M1.98 INCH MILLE LACS MN MESONET
MESONET STATION ONAMIA 7 SE /TS376/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.
0708 PM TSTM WND GST 1 NE MORA 45.89N 93.27W
08/10/2016 M51 MPH KANABEC MN MESONET
MESONET STATION MORA 1 ENE /JMRM5/.
0615 PM HEAVY RAIN 1 WSW ISLE 46.14N 93.47W
08/10/2016 M2.16 INCH MILLE LACS MN MESONET
MESONET STATION ISLE 1 WSW /ISLE1/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 1 HOUR.
0414 PM HAIL 1 WNW WILLMAR 45.13N 95.06W
08/10/2016 M0.50 INCH KANDIYOHI MN TRAINED SPOTTER
REPORTED AT COUNTY FAIR, WILLMAR MN.
0615 PM TSTM WND GST 2 WSW WILLMAR 45.12N 95.08W
08/10/2016 M55 MPH KANDIYOHI MN AWOS
AWOS STATION WILLMAR AP /BDH/.
0700 PM HEAVY RAIN 5 N WILLMAR 45.19N 95.06W
08/10/2016 M4.30 INCH KANDIYOHI MN CO-OP OBSERVER
. THE DURATION OF THE HEAVY RAIN EVENT WAS 2
HOURS.
0607 PM HEAVY RAIN 2 SSE LITTLE FALLS 45.95N 94.34W
08/10/2016 M1.20 INCH MORRISON MN MESONET
MESONET STATION LITTLE FALLS 2 SSE /LXLM5/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 1
HOUR.
0610 PM HEAVY RAIN RANDALL 46.09N 94.50W
08/10/2016 M1.50 INCH MORRISON MN AMATEUR RADIO
45 MINUTE TOTAL. THE DURATION OF THE HEAVY
RAIN EVENT WAS 45 MINUTES.
0410 PM HAIL 4 NNE RAYMOND 45.07N 95.22W
08/10/2016 E0.88 INCH KANDIYOHI MN PUBLIC
REPORTED AT EQUINE VETERINARY CLINIC
RAYMOND, MN.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Aug 10, 11:05 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1105 PM CDT WED AUG 10 2016
MNZ065>067-073>076-110530-
SIBLEY-BROWN-RENVILLE-REDWOOD-NICOLLET-MCLEOD-LE SUEUR-
1105 PM CDT WED AUG 10 2016
...VERY HEAVY RAIN AND LOCALIZED FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
SIBLEY...BROWN...RENVILLE...REDWOOD...NICOLLET...MCLEOD...LE SUEUR...
AT 1059 PM CDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND
THE POTENTIAL FOR LOCALIZED FLOODING EXTENDED FROM NEAR REDWOOD
FALLS...TO GAYLORD. THEY WERE MOVING EAST AT 20 TO 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW ULM...REDWOOD FALLS...ST. PETER...LE SUEUR...SLEEPY EYE...
GAYLORD...ARLINGTON...WINTHROP...FAIRFAX...MORGAN...
HENDERSON AND GIBBON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
LAT...LON 4429 9552 4454 9538 4455 9536 4459 9535
4467 9516 4473 9401 4472 9400 4471 9389
4460 9386 4456 9390 4455 9389 4455 9385
4431 9379
TIME...MOT...LOC 0359Z 180DEG 0KT 4454 9494
DWESpecial weather statement, Aug 11, 12:40 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 AM CDT THU AUG 11 2016
MNZ054-056-057-064-065-073-110645-
CHIPPEWA-RENVILLE-REDWOOD-LAC QUI PARLE-KANDIYOHI-YELLOW MEDICINE-
1240 AM CDT THU AUG 11 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
145 AM CDT IN PORTIONS OF WESTERN MINNESOTA...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
CHIPPEWA...RENVILLE...REDWOOD...LAC QUI PARLE...KANDIYOHI...YELLOW
MEDICINE...
AT 1238 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR REDWOOD FALLS TO NEAR MARIETTA. THIS LINE WAS
MOVING NORTHEAST AT AROUND 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...REDWOOD FALLS...GRANITE FALLS...OLIVIA...MADISON...
DAWSON...CLARA CITY...RENVILLE...FAIRFAX...HECTOR...
BIRD ISLAND AND CLARKFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 1 AND 97.
U.S. HIGHWAY 75 BETWEEN MILE MARKERS 95 AND 127.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 90 AND 107.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 73 AND 113.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4526 9645 4525 9629 4522 9627 4515 9604
4515 9582 4492 9476 4489 9475 4489 9465
4486 9450 4471 9459 4471 9463 4465 9463
4454 9470 4448 9481 4449 9486 4444 9488
4483 9645
TIME...MOT...LOC 0538Z 224DEG 29KT 4488 9630 4449 9488
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker | 3 hr |
| Aug 10, 7:18 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 42 min |
| Aug 10, 7:37 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 83 min |
| Aug 10, 7:53 PM CDT | Flash Flood Warning | MPX | Carver, Hennepin, McLeod, Wright | 3 hr |
| Aug 10, 8:08 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 3 hr |
| Aug 10, 8:11 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Renville | 3 hr |
| Aug 10, 8:44 PM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Scott, Washington | 3 hr |
| Aug 10, 10:11 PM CDT | Areal Flood Warning | MPX | Kandiyohi | 12 hr |
| Aug 10, 11:05 PM CDT | Special Weather Statement | MPX | Nicollet, Redwood, Sibley | 85 min |
| Aug 11, 12:49 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 41 min |
| Aug 11, 1:03 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens, Todd | 57 min |
| Aug 11, 1:53 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 52 min |
| Aug 11, 2:07 AM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 4 hr |
| Aug 11, 2:28 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 47 min |
| Aug 11, 2:42 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 63 min |
| Aug 11, 3:03 AM CDT | Areal Flood Warning | MPX | Douglas, Pope, Stevens | 110 min |
| Aug 11, 3:31 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Martin, Nicollet, Sibley, Watonwan | 59 min |
| Aug 11, 4:25 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Le Sueur, Rice, Steele, Waseca | 65 min |
| Aug 11, 5:41 AM CDT | Special Weather Statement | MPX | Goodhue | 64 min |
| Aug 11, 3:18 PM CDT | River Flood Warning | MPX | Goodhue | 43 hr |
| Aug 10, 7:12 PM CDT | Special Weather Statement | MPX | Polk | 63 min |
| Aug 10, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 46 min |
| Aug 11, 6:04 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 116 min |
| Aug 11, 7:39 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 66 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.